Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diabetes and Norvir
Jul 1, 2005

Dear Dr. Years ago I took Norvir and Fortovase and developed severe diabetes with blood sugar over 600. I am almost positive the norvir caused the diabetes. I stopped the norvir and continued taking the fortovase with viracept and have had no problems since with blood sugar returning to normal. My question is that since they are removing fortovase from the market and the invirase is boosted with norvir as are many other drugs will the diabetes return? Is the norvir at low enough doses that it won't return?

Response from Dr. Henry

Good question. I don't know what dose of Norvir you used previously. The dose of Norvir used in most boosted PI combinations is 100 to 200 mg/day. With your history the low dose options might be prudent for starters (100 mg Norvir with 300 mg atazanavir) though a switch from your current regimen to something like Invirase 1000 mg/Norvir 100 mg twice daily would be another option (and there are others as well). Glucose intolerance has not been a prominent feature of Norvir used in regimens such as those but there is a wide range perhaps due to a genetic predisposition in some cases. KH



Previous
Is Folliculitis contagious?
Next
Crestor for PI-Caused high triglycerides

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement